MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that onyx prematurely solidified.It was reported that catheter used the deflector, and at the start of injection of the onyx 34 from the oa, it became clogged and burst before the onyx came out from the tip.When a greach catheter was used again from another branch and the onyx 18 was injected, an onyx lump appeared when about 0.12 ml was embolized; it was clogged and could not be injected again, so the catheter was removed.The empty space of the delivery catheter had been filled with dmso.There was an interruption of 30 seconds during the infusion of onyx.The injection speed was as recommended per the package insert.The injection duration the first time was 19 seconds, and the second time was 7 minutes and 20 seconds.The event was said to be not associated with the patient.Additional information was received stating that the lesion was a dural arteriovenous fistula (davf) of the transverse sinus.Vessel tortuosity was reported as normal.During the procedure, access was made from the occipital artery (oa), but onyx became embedded partway because it did not reach the shunt point; the exact location will be confirmed at a later date (scheduled for december 25).After the catheter burst occurred, it was re-inserted before solidification and advanced to the deeper shunt point, where a second onyx embolization was performed.A third embolization was then carried out from a different branch, and the treatment was successfully completed.The cause of the event is unknown.The catheter that burst was not a medtronic product.
 
Additional Manufacturer Narrative
B5: additional information received; h6: remaining product returned, analysis pending medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the exact location of where onyx was embedded has not been confirmed as the images could not be obtained for review.
 
Additional Manufacturer Narrative
B5 updated h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient is currently asymptomatic.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the liquid embolic agent was implanted in the middle meningeal artery (mma).
 
Additional Manufacturer Narrative
H2/h3: product analysis as found condition: two onyx viles 34 and 18 were returned for analysis within a shipping box, inside of a resealable plastic bag, and inside of another plastic bag.Damage location details: the onyx 34 and onyx 18 vials were returned with the aluminum cap tabs removed and their rubber stopper both punctured.The contents of the vials were primarily found to be consumed within both vials.Sings of solidification within the vials were observed.No other anomalies were observed.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿premature solidification¿ report could not be confirmed, as the both onyx vials 34 and 18 were found used with evidence of poor viscosity within the open vials.A few failures for premature solidification to occurred are but not limited to accidental or inadvertent contact between onyx solution and blood, saline, or contrast solution.This can occur in the hub, catheter lumen, or the needle used to draw the onyx from the vial.However, the cause could not be determined.The catheter used in the procedure was not returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24069054
Report Number2029214-2026-00075
Device Sequence Number10386143
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public(01)00836462005044(17)271113(10)D048320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberD048320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/21/2026
03/06/2026
03/13/2026
03/18/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/11/2026
03/11/2026
03/16/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown